Alert archive / Colorado / Frost Advisories in 2017
Frost Advisory 1, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at May 3, 2017, 4:17 AM MDT for 16 counties in Colorado. It took effect at May 4, 2017, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 4:17 AM MDT (10:17 UTC)
- In effect from
- May 4, 2017, 3:00 AM MDT
- Expired
- May 4, 2017, 7:43 AM MDT
- In force
- 5 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
959 WWUS75 KBOU 031017 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 417 AM MDT Wed May 3 2017 COZ038>040-042>051-031830- /O.NEW.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 417 AM MDT Wed May 3 2017 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... The National Weather Service in Denver has issued a Frost Advisory, which is in effect from 3 AM to 8 AM MDT Thursday. * TEMPERATURE...Temperatures will drop into the lower to mid 30s across northeast Colorado late tonight into early Thursday morning. This wil allow for areas of frost to develop. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
124 WWUS75 KBOU 031759 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 1159 AM MDT Wed May 3 2017 COZ038>040-042>051-040400- /O.CON.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1159 AM MDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... * TEMPERATURE...Temperatures will drop into the lower to mid 30s across northeast Colorado late tonight into early Thursday morning. This will allow for areas of frost to develop. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
136 WWUS75 KBOU 040357 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 957 PM MDT Wed May 3 2017 COZ038>040-042>051-041400- /O.CON.KBOU.FR.Y.0001.170504T0900Z-170504T1400Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 957 PM MDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... * TEMPERATURE...Temperatures will drop into the lower to mid 30s across northeast Colorado late tonight into early Thursday morning. This will allow for areas of frost to develop. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
503 WWUS75 KBOU 041343 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver/Boulder CO 743 AM MDT Thu May 4 2017 COZ038>040-042>051-041445- /O.CAN.KBOU.FR.Y.0001.000000T0000Z-170504T1400Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- Including the cities of Fort Collins, Hereford, Loveland, Nunn, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, Leader, Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Crook, Merino, Sterling, Peetz, Akron, Cope, Last Chance, Otis, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 743 AM MDT Thu May 4 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Denver has cancelled the Frost Advisory. The risk of frost has ended with temperatures expected to warm quickly this morning. Temperatures in many areas on the plains have already warmed into the 40s. $$ baker
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at May 3, 3:53 AM MDT, 24 minutes earlier.
Area forecast discussion, May 3, 3:53 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 353 AM MDT Wed May 3 2017 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Wed May 3 2017 A disturbance in NNW flow aloft will move across nern CO this morning. This feature has favorable QG support and decent lapse rates so should see increasing shower activity early this morning with isolated tstms possible as well. The disturbance should exit the area by 18z. By aftn an upper level jet will remain across the plains thus may see redevelopment of sct showers and isold tstms thru 21z. After 21z nern CO will be on the subsident portion of the upper level jet so pcpn chances should decrease. Meanwhile a cdfnt will also move across the plains this morning with gusty nly winds thru the aftn. As for highs will keep readings in the 55 to 60 degree range. In the mtns expect scattered showers thru midday. By early aftn drier air will spread across which will end shower activity. For tonight skies will be mostly clear with light winds. There is potential for frost across much of the plains late tonight so will issue an advisory. .LONG TERM...(Thursday through Tuesday) Issued at 346 AM MDT Wed May 3 2017 North-northwesterly flow aloft is over the CWA on Thursday. The flow weakens and is northwesterly Thursday night as an upper ridge moves eastward towards the CWA. The upper ridge axis is over the eastern half of Colorado Friday night. The flow aloft is weak and westerly. The QG Omega fields have being synoptic scale energy over the CWA Thursday through Friday night. The boundary lawyer winds look to be normal diurnal patterns for the four periods into Saturday morning. Moisture-wise, cloudiness is quite limited Thursday through Friday night and on into the later days. There is no measurable precipitation on the QPF fields until later Saturday of the extended period. No pops. For temperatures, Thursday's highs are 4-6 C warmer than today's highs. Friday's readings come up another 3-6 C from Thursday's. For the later days, Saturday through Tuesday, an upper ridge is over the forecast area Saturday through Tuesday. Models show a significant upper closed low over southern California/the desert southwest Monday and Tuesday. There does seem to be enough moisture and instability around for late day showers and storms for the mountains and foothills for sure all four days. Temperatures look well above seasonal normals all four days. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 346 AM MDT Wed May 3 2017 There will be a chc of rain showers this morning with ceilings eventually lowering to blo 3000 ft once a cdfnt oves across. Fnt went thru CYS at 09z so it will probably reach DIA around 11z or so. By late morning ceilings will rise up to 5000 ft and then abv 8000 ft by 19z. Winds will be northerly thru the day with gusts up to 30 mph thru the aftn. Tonight will see vfr conditions with winds decreasing by early evening. Drainage winds will dvlp by midnight. && .BOU WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM MDT Thursday for COZ038>040- 042>051. && SHORT TERM...RPK LONG TERM...RJK AVIATION...RPK
Hazardous weather outlook, May 2, 10:51 AM MDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1051 AM MDT Tue May 2 2017 COZ030>051-031700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1051 AM MDT Tue May 2 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The next Spring storm will bring a good chance of rain showers and a few thunderstorms over the plains this afternoon and evening, with a chance of rain showers after midnight. Snow showers will be likely in the mountains this afternoon and tonight with a few late day thunderstorms. The snowfall amounts in the high mountains will range from 2 to 6 inches by dawn on Wednesday. Temperatures will be a bit below seasonal normals today and tonight and freezing temperatures are not expected on the plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers will decrease during the day on Wednesday morning as a disturbance shifts east of Colorado. High pressure aloft will build over Colorado from Thursday through the weekend with mainly dry and much warmer conditions. There will be a slight chance of afternoon and evening showers and thunderstorms mainly over the mountains Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Frost Advisories in Colorado, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.